advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Texas, USA:

I am a 39 year old female who was diagnosed with diabetes 5 weeks ago. I was given medication for it and I was also told to take birth control pills too. In the past years I would gain weight with the birth control pills. Would it be all right to take a weight management pill to control my weight or lose some pounds?

Answer:

It sounds like you need to discuss all these issues with your own doctor. In general, I would not recommend weight control pills to counteract the weight gain from birth control pills. In addition to putting on weight, birth control pills can raise the blood sugar. I don't know if you are taking the birth control pills for contraception, regulation of your period, or for other hormonal imbalances, but your diabetes doctor should be aware that you are taking the birth control pills and discuss these issues with you.

TGL

DTQ-20000312172856
Original posting 6 Jun 2000
Posted to Weight and Weight Loss

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.